Jump to content
Important Survey - Please Participate ×

Should I start taper after depression relapse?


[Jo...]

Recommended Posts

I have been taking 1.5mg/day Clonazepam for 3 months, and saw my psychiatrist yesterday to plan a taper according to the Ashton manual. She agreed, but said that as I have only been taking it for 3 months (as opposed to "long term") that I should go down the steps every 4-6 days rather than every 1-2 weeks.

Is this sensible?

 

The other problem is that this morning, my depression has come back. Should I delay starting the taper until I have dealt with this depression (presumably by increasing dosages of antidepressant medication) or carry on with the taper?

 

I don't know why the depression came back - perhaps it is because I have been worried about the tapering process, and that now the psychiatrist has approved it, it is real.

 

Thanks

Link to comment
Share on other sites

Hi friend,

I am sorry you are in this situation. It looks like you are taking several medications at the same time- you are working with a psychiatrist so I am sure he/she knows the full story. Without knowing the full story, I can tell you that depression is sometimes caused by medications like clonazepam. Tapering off that seems like a step in the right direction. Is there a reason to hurry the taper? In my experience, slower tapers are more comfortable and it can be difficult to recover from a quick taper.

Good luck,

JKS

Link to comment
Share on other sites

  • 2 weeks later...

I was in a major depression when I started my taper that lasted 5 years until I had no more drug in my body. I would do it again. Maybe I had never started without feeling sooooooo bad. So yes. Its a good point to start a taper. In my case the drugs caused the depression and even suicidal ideas. 3 months after I got rid off anything, I was free from those feelings.

 

Do it the slowly way my friend and then continue no matter how you feel.

Best wishes!

Marigold

Link to comment
Share on other sites

I'd say 2 weeks is too long but 4 days is too short. One week between cuts would probably work for you.

 

You may end up feeling less depressed as you go through the taper. It can give you sense of achievement as you progress. I struggled with depression and thought the Klonopin would help but it in the end it just made things worse. Try to take things steady and find other ways to cope with anxiety.

Link to comment
Share on other sites

×
×
  • Create New...